MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60P035
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was found one (1) sample was received with its certificate of decontamination, in used conditions, without its original pakaging inside a ziploc bag.Also a catheter was received inside its original package.Visual inspection was performed at 12? under normal conditions of illumination in order to detect any damage on the part.Sample was visually inspected to see if the assembly meet the half moon specification.During the visual inspection, it was seen that the assembly is within spec (the id is concentric).Functional testing: the catheter was introduced inside the tube starting from the connector to the tube tip to see if there was problem to introduce the catheter.The catheter did not easily pass through the tube bore.Resistance to introduce the catheter was found during the test.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This mdr was generated under protocol (b)(4).This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that a trach change was about to be done when it was found that the new trach tube had resistance when passing the suction catheter.The trach tube was not used, and an alternate trach tube was used instead.No patient injury reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15280321
Report Number3012307300-2022-15963
Device Sequence Number20617787
Product Code JOH
UDI-Device Identifier15021312005745
UDI-Public15021312005745
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60P035
Device Catalogue Number60P035
Device Lot Number3051819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown